Drug reactions: EGFR inhibitors: practice question

A Dermatology question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

Dermatology · Drug reactions: EGFR inhibitors

Sample item

A lung cancer patient on erlotinib develops papulopustular lesions on the face and upper trunk without comedones. What is the explanation and management?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

B. Acneiform eruption due to EGFR inhibition, treated with oral tetracyclines and topical steroids

EGFR inhibitors cause a papulopustular eruption through disruption of follicular keratinocyte signalling, and its severity often correlates with tumour response. Tetracyclines and mild topical steroids are used and drug cessation is seldom needed.

Option by option

  • A. Bacterial folliculitis needing drug cessation always

    It is sterile initially and does not require stopping the drug in most cases.

  • B. Acneiform eruption due to EGFR inhibition, treated with oral tetracyclines and topical steroids (correct)

    Correct. This is the expected acneiform eruption and is managed symptomatically.

  • C. Allergic urticaria needing adrenaline

    It is not urticaria.

  • D. Photosensitivity needing sunscreens only

    It is not primarily photosensitivity.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More Dermatology questions

Questions about this Dermatology question

What is the answer to this Dermatology question?

The best answer is B, Acneiform eruption due to EGFR inhibition, treated with oral tetracyclines and topical steroids. EGFR inhibitors cause a papulopustular eruption through disruption of follicular keratinocyte signalling, and its severity often correlates with tumour response.

Why is "Bacterial folliculitis needing drug cessation always" not the answer?

It is sterile initially and does not require stopping the drug in most cases.

Why is "Allergic urticaria needing adrenaline" not the answer?

It is not urticaria.

Why is "Photosensitivity needing sunscreens only" not the answer?

It is not primarily photosensitivity.

What concept does this question test?

It tests Drug reactions: EGFR inhibitors in Dermatology. Tetracyclines and mild topical steroids are used and drug cessation is seldom needed.

How hard is this question?

We tag it as an application question: it asks you to use a fact on a patient or a finding. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Drug reactions: EGFR inhibitors?

Learn each condition by its primary lesion, site and signature sign. Then use the flashcards and the other Dermatology questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.